Heavy Rain, Palm Beach
- When
- September 2, 7:00 PM EST to September 3, 7:00 PM EST
- Where
- Palm Beach County, 8 mi W of Jupiter
- Reported by
- NEWSPAPER
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
35 inches of rain fell in 24 hours in Jupiter Farms according to South Indian River Water Control District (SIRWCD), flooding streets and culverts.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
6.35 inches of rain fell in 24 hours in Jupiter Farms according to South Indian River Water Control District (SIRWCD), flooding streets and culverts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 2, 1:38 PM EST, 5 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 238 PM EDT FRI SEP 2 2005 .DISCUSSION...FRONTAL BOUNDARY EXTENDING ACROSS NORTH FLORIDA AT THE MOMENT. TEMPERATURE CONTRAST IS LACKING THOUGH SHARP DROP IN DEWPOINTS (UPPER 60S) IS OBSERVED NORTH OF THE BOUNDARY. THIS FEATURE WILL MAKE LITTLE PROGRESS SOUTHWARD OVER THE NEXT FEW DAYS. HOWEVER...CONVERGENCE AND DEEP MOISTURE TO THE SOUTH...ACROSS SOUTH FLORIDA...WILL KEEP NUMEROUS SHOWERS AND THUNDERSTORMS IN THE FORECAST. WITH LIGHT WIND FLOW...THESE WILL BE PREDOMINANTLY OF THE AFTERNOON AND EVENING VARIETY. GLOBAL MODELS...ESPECIALLY INCLUDING THE GFS AND NOGAPS SOLUTIONS...DEEPEN THE WEAK SURFACE LOW PRESENTLY ANALYZED NEAR 30N/77W EARLY NEXT WEEK. OTHERS SUCH AS THE ECMWF AND CMC ARE LESS ROBUST WITH LOW...HOWEVER THEY STILL INDICATE ELONGATED EAST-WEST ORIENTED SURFACE TROUGH IN ROUGHLY THE SAME AREA. INITIALLY THIS LOW WILL SERVE TO BRING DRIER AND COOLER AIR INTO SOUTH FLORIDA LATE THIS WEEKEND (PERHAPS TEMPS AND DEWPOINTS 3-4 DEGREES COOLER). THE EFFECT ON LATER PERIODS OF THE FORECAST IS MORE UNCERTAIN...WITH RAIN CHANCES POSSIBLY INCREASING BY MID-WEEK SHOULD THIS SYSTEM MOVE CLOSER TO US. && .MARINE...NORTH WINDS MAY CAUSE SEAS TO BUILD OVER THE GULF STREAM THIS WEEKEND. ELSEWHERE...NO CONCERNS AT THIS TIME FOR THE MANY HOLIDAY WEEKEND BOATERS RIGHT NEAR THE COAST...OTHER THAN THAT ASSOCIATED WITH ANY AFTERNOON THUNDERSTORM ACTIVITY. && .FIRE WEATHER...NO PROBLEMS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 90 76 89 / 30 60 30 30 FORT LAUDERDALE 78 90 77 88 / 30 60 40 40 MIAMI 77 90 77 89 / 30 60 40 40 NAPLES 77 92 75 91 / 30 50 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && HANDEL
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 612 PM EDT FRI SEP 2 2005 FLZ063-066>075-031345- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 612 PM EDT FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL AFFECT SOUTH FLORIDA THIS EVENING. FREQUENT LIGHTNING, HEAVY DOWNPOURS AND GUSTY WINDS TO 40 MPH WILL ACCOMPANY SOME OF THE STORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. DG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 546 PM EDT FRI SEP 2 2005 FLZ067-068-022215- PALM BEACH EASTERN-PALM BEACH WESTERN- 546 PM EDT FRI SEP 2 2005 ...STRONG THUNDERSTORMS OVER NORTHEASTERN PALM BEACH COUNTY... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR JUPITER FARMS...MOVING SOUTH AT 5 MPH TOWARD STATE ROAD 710. ANOTHER GROUP OF STORMS IS EVIDENT FURTHER SOUTH NEAR THE ACREAGE MOVING SOUTH TO ROYAL PALM BEACH AND HIGHWAY 98. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW CHRISTENSEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 618 PM EDT FRI SEP 2 2005 FLZ067-068-022245- PALM BEACH EASTERN-PALM BEACH WESTERN- 618 PM EDT FRI SEP 2 2005 ...STRONG THUNDERSTORMS CONTINUE TO MOVE THROUGH PALM BEACH COUNTY... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WELLINGTON...OR 12 MILES WEST OF LAKE WORTH...MOVING SOUTH AT 10 MPH. A CALLER FROM WELLINGTON REPORTED PEA SIZED HAIL AROUND 610 PM. RESIDENTS CAN ALSO EXPECT GUSTY WINDS TO 50 MPH...AND LOCALLY HEAVY DOWNPOURS WITH THESE STORMS. HOWEVER...THE MAIN IMPACT CONTINUES TO BE FREQUENT LIGHTNING. REMEMBER...TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. IF YOU ARE NEAR THESE STORMS...GET INSIDE NOW STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CHRISTENSEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 648 PM EDT FRI SEP 2 2005 FLZ066-067-070-022315- EASTERN COLLIER-HENDRY-PALM BEACH WESTERN- 648 PM EDT FRI SEP 2 2005 ...STRONG THUNDERSTORMS MOVING INTO BIG CYPRESS SEMINOLE RESERVATION... AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 5 MPH INTO THE BIG CYPRESS NATIONAL PRESERVE AND THE WESTERN PORTIONS OF THE BIG CYPRESS SEMINOLE RESERVATION. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CHRISTENSEN
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474498.